Wyoming, 2020High Wind in Wyoming, December 4, 2020
December 4, 2020 · NWS CYS · 1 event in 1 county or zone
Morning brief hour of sustained winds averaging over the hour to 40 mph at Wyoming Department of Transportation sensor at Bordeaux along Interstate 25 about nine miles south of Wheatland.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Morning brief hour of sustained winds averaging over the hour to 40 mph at Wyoming Department of Transportation sensor at Bordeaux along Interstate 25 about nine miles south of Wheatland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 4, 4:30 AM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 4, 4:30 AM MST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
430 AM MST Fri Dec 4 2020
.SHORT TERM...(Today - Saturday Night)
Issued at 215 AM MST Fri Dec 4 2020
A warm & dry weekend ahead for the central Rockies w/ broad upper-
level ridging remaining anchored over much of the western US. Wind
continues to be a concern at Bordeaux early this morning, courtesy
of a strong (4-6 mb) pressure gradient across the southern Laramie
Range. Sustained winds of 35 to 40 MPH have been common throughout
the night, with frequent gusts around 45 MPH. Do not anticipate we
will need a High Wind Warning, but will continue to monitor trends
over the next few hours. Low-level gradients are finally projected
to weaken by mid-day, ending these elevated gap flows focused only
on Bordeaux. Temperatures continue to trend warmer today with day-
time highs in the mid/upper 50s for areas along and east of I-25 &
low to mid 40s over our western zones. Saturday should be slightly
cooler w/ the passage of a weak cold front, but generally speaking
it will be another mild day. Dry conditions prevail.
.LONG TERM...(Sunday - Thursday)
Issued at 215 AM MST Fri Dec 4 2020
Warm & dry conditions will continue into Sunday beneath persistent
ridging aloft. 700 millibar temperatures of +3C to +5C will likely
support daytime highs approaching 60 deg F for the majority of the
eastern Plains. Bordeaux may get gusty again on early Sunday AM w/
ARL-BRX MSLP gradients climbing back above 5 millibars, as well as
slightly stronger 800 mb flow than we are experiencing today. This
is concerning as we may have slightly higher gust potential closer
to warning criteria, so this will be something for later shifts to
keep an eye on. Otherwise, an uneventful weather pattern is likely
to persist through Tuesday as a vigorous closes off, and begins to
drift quickly southward toward the Baja Peninsula. Should not have
much of an influence from the northern stream through at least the
middle of the week. Highs in the 60s appear likely for our eastern
zones on Tuesday and Wednesday. The models continue to suggest the
passage of a mid-level short wave & associated cold front on Thu &
Fri next week. This system could bring a period of strong winds to
the southeast Wyoming wind corridors, as well as chances for rain/
snow depending on the exact storm track. Regardless, this may most
likely be a very progressive storm system that will be fairly low-
impact for our region.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 423 AM MST Fri Dec 4 2020
VFR conditions expected for area terminals through the forecast
period as clear skies persist across the region. A few sites could
see gusts to 20 kts this afternoon, primarily near KSNY and KAIA.
&&
.FIRE WEATHER...
Issued at 215 AM MST Fri Dec 4 2020
Fire weather conditions will be elevated once again this afternoon
for areas along/east of I-25 with minimum RHs near 15 percent, and
wind gusts approaching 25 MPH in the afternoon. Otherwise, minimal
fire weather concerns are anticipated over the next few days. High
temperatures will trend warmer w/ continued dry conditions through
the weekend into early next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...CLH
LONG TERM...CLH
AVIATION...MB
FIRE WEATHER...CLH
Hazardous weather outlook, Dec 3, 9:23 AM MST, 20 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
923 AM MST Thu Dec 3 2020
WYZ106-041630-
Central Laramie Range and Southwest Platte County-
923 AM MST Thu Dec 3 2020
This hazardous weather outlook is for portions of southeast
Wyoming.
.DAY ONE...TODAY AND TONIGHT
West winds may gust as high as 50 MPH today for areas near
Bordeaux along Interstate 25 between Chugwater and Wheatland.
Winds could remain elevated through Friday.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be required.
NEZ019>021-054-055-041630-
Scotts Bluff County-Banner County-Morrill-Kimball County-Cheyenne-
923 AM MST Thu Dec 3 2020
This hazardous weather outlook is for southern portions of the
Nebraska Panhandle.
.DAY ONE...TODAY AND TONIGHT
Elevated to near critical fire weather conditions are expected
this afternoon with minimum relative humidities in the teens and
wind gusts around 25 mph.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Elevated to near critical fire weather conditions are expected
Friday afternoon with minimum relative humidities in the teens
and wind gusts around 25 mph.
.Spotter information statement...
Spotter activation will not be required.
In the hours before
Special weather statement, Dec 4, 2:45 AM MST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
245 AM MST Fri Dec 4 2020
WYZ106-042100-
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
245 AM MST Fri Dec 4 2020
West winds of 35 to 40 MPH with frequent gusts up to 50 MPH will
persist through this morning and early afternoon for areas mainly
around Bordeaux along Interstate 25 between Chugwater and
Wheatland. Motorists traveling through this area are advised to
use caution, especially if driving light or high profile vehicles
including camping and tractor trailers.
CLH
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 4, 5:38 AM MST to 6:38 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Wyoming Department of Transportation sensor along Interstate 25 at Bordeaux or nine miles south of Wheatland measured the one hour average sustained winds.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927846.